MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETEW2020C82E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Fistula (1862); Unspecified Infection (1930)
Date of Event 07/08/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the reported infected aorta and resulting sepsis could not be determined from the returned films.The pre-implant films were not available for review.The returned films confirmed the reported disease progression of the aorta.During the 14- month implant duration there had been significant dilatation of the distal aorta, leading to distal stent graft migration and a resulting type ib endoleak.The source of the reported aortic infection could not be determined, and it is possible that the infection may have contributed to the disease progression.No stent graft integrity issues were observed in the returned films.Month and year valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an infrarenal ulcer.It was reported the patient presented with sepsis over a year later.Review of ct and the patient¿s history led the to a diagnosis of an infected aorta with disease progression of the distal aorta.The device was explanted as treatment a day later.It was reported that the patient has an aortoenteric fistula when the stent graft was removed, and the aorta and common iliac arteries were ligated during the procedure.It was reported post procedure the patient developed sepsis and had to be returned to the or for re-ligation of the right common iliac artery.The patient succumbed to sepsis and died a few days post procedure.The actual date of death is unknown.Per the physician the cause was due to possible infection and disease progression.No additional clinical sequelae were reported.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8854663
Report Number9612164-2019-03203
Device Sequence Number16767849
Product Code MIH
UDI-Device Identifier00613994991393
UDI-Public00613994991393
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model NumberETEW2020C82E
Device Catalogue NumberETEW2020C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age56 YR